We have been hearing A LOT about the new FDA Approved Lilly and Incyte's OLUMIANT® (baricitinib) drug.


We would like to start a discussion here on Alopecia World with people who have tried it, are trying it, or considering trying it.  This is a place you can discuss both success as well as side-effects and objections to trying the drug.  Hoping this form will help people with alopecia make more informed decisions.
 

A place that hopefully we can get real users’ comments and reactions.  Maybe uncover some things that your doctor never told you about the drug, good or bad.  Upload your photos, videos, anything you think the community should know about OLUMIANT®.

 

Or perhaps you just want to keep your eye on OLUMIANT®, let this be the place.

 

JOIN THE GROUP TODAY TO KEEP UP ON THE DISCUSSION

 

According to Lilly, ” Eli Lilly and Company (NYSE: LLY) and Incyte (NASDAQ:INCY) announced
 that the U.S. Food and Drug Administration (FDA) has approved OLUMIANT® (baricitinib), a once-daily pill, as a first-in-disease systemic treatment for adults with severe alopecia areata (AA), available as 4-mg, 2-mg and 1-mg tablets.1 The recommended dose is OLUMIANT 2-mg/day, with an increase to 4-mg/day if treatment response is inadequate. For patients with nearly complete or complete scalp hair loss, with or without substantial eyelash or eyebrow hair loss, consider treating with 4-mg/day. Once an adequate response is achieved on 4-mg/day, the dosage is to be decreased to 2-mg/day.1 OLUMIANT is not recommended for use in combination with other JAK inhibitors, biologic immunomodulators, cyclosporine or other potent immunosuppressants.”

More discussion on AlopeciaWorld.com regarding Olumiant

Views: 511

Reply to This

Replies to This Discussion

Yes I take this and also noticed my hair growing, it’s still very short and not thick yet, I’m waiting to see if it gets longer as it seems to have stopped 

Hi All. I am currently participating in the drug study and have so for 4 years now. All I can say is be precautious. Since starting the drug I did get all my hair on my scalp, eyebrows and body hair back. However the drug has caused my cholesterol to be elevated extremely high as well as I’ve gotten sick so often. Major side effect of this drug, which they tell you plain and simple in the packet of papers that list side effects. I’ve gotten at least five UTIs since starting the drug and probably a bad cold and cough at least 6-8 times. I’m a healthy male, 165 lbs that works out five days a week and eats a balanced healthy diet of mostly organic produce, grass fed beef and pasture chicken. We eat very good and clean in my household and my health is at the mercy of this drug. Be warned. 
also I I am taking the drug now, but most of my facial hair stopped growing and I have large spots on my scalp again. 
body hair has stayed. Please feel free to ask me questions. 

Hi, interesting what you say, my consultant doubled my dose without seeing me (I’ve got rheumatoid) and ever since I’ve had a chest infection one after another, coughing and  ended up with pneumonia during December. I’ve now stopped it because I’m fed up of being ill, I demanded that he put me back to 2 mg as I was okay on that.  I do wonder why he did this, financially beneficial to them probably! Because I couldn’t see any reason to change, I have now asked for a face to face appointment to discuss this as I’ve not seen him for 3 years.  It will be interesting to see if my hair is affected after this episode 

Hi Devon, you mention that you started losing hair again - is this after taking the drug consistently, or did you take a break?  I'm on the ritlecitinib (Pfizer) trial, and had amazing results (almost full re-growth).  But started losing hair in the last month and now have quite a few patches.  Trying to understand if my hair will grow (on the assumption my immune system activity varies over time), or whether perhaps the drug's effect is diminishing.  What has been your experience?

Cheers,
Paul

Hey Paul

it is a double blind trial, so I don’t know how much the dose is I’m currently taking. I’m about three years into the study and have took my pills every day since the start. About seven months ago, my facial hair started to fall out and currently I have large patches all over my scalp. Still taking the drug, but I did have a full head of hair a year ago. Somehow the spots came back on my scalp and face. The dermatologist said my immune system could be over compensating or something is going on, and maybe the dose is too low. That’s the thing, we are just underpaid Guinea pigs that have to deal with whatever meds they give us. The body hair I grew from taking the drug is flourishing, so hey, I assume I’m still getting some dosage. 

Thanks for the info.  Seems I might be experiencing a similar hair loss situation. Hoping the pills start working again (the way they were before), but we'll see.  Haven't had any of the side effects you mentioned (or any other health issues).

Spoke to my doctor about trying this, but as it's not approved or funded for Alopecia in New Zealand he suggested I'd probably have to win the lottery. Have had AU for 14 years and still haven't come to terms with it 

Hello and Happy Christmas! My son, 12 year old, has been taking 1MG since September. Usually his hair falls out at the end of the summer (head, some years eye lashes and eye brows too) and he is totally bald by Christmas.  His hair starts to regrow in Feb/Mar and is patchy and the hair quality is crispy. Then at the end of the summer the hair starts to break, gets really rough, looks dry and then falls out all over again in Sept/Oct). Since taking Olumiant his hair (patches on the top usually from February approx growth) has remained and is looking shiny and healthy. There are now more areas of hair growth which haven’t had hair there for years - the back of the head and the top of the sideburns. Side effect wise this is hard to qualify bearing in mind it is winter and there are lots of colds going around. But I would say he has had nothing more than the usual colds as per others. He is also having full blood count tests every three months.

Hi and seasons greetings from South Africa. Wow! so is the miracle we've been praying for?  Sounds too good to be true but like all Alopecians, our hope for a full head of hair never diminishes. I need to find out of it is available in SA.  I will be keen to try this out. I pray that I am healthy enough to take the pills. Will keep you updated.

I started taking 2 mg Olumiant December 22, 2022. I immediately had severe side effects. On the 2nd day I got a severe sore throat and very bad head cold. On the 4th day [Christmas] I was nauseous and vomiting all day. My body hated Olumiant! It was like it was saying "No way! Get out of my body!" My body had a DEFINITE NO to this drug. I was so sad, hoping it would work. My "consultant" wouldn't even return my calls - it's true - I was being used as a Guinea Pig for this drug. And I guess I failed.

RSS

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

© 2023   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service